MAUDE Adverse Event Report: RICHARD WOLF GMBH POWER STICK M4; MOTOR HANDPIECE MAX. 6000RPM

RICHARD WOLF GMBH POWER STICK M4; MOTOR HANDPIECE MAX. 6000RPM
Model Number 8564021
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Embolism/Embolus (4438)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to richard wolf by the sales rep that "hand pieces would not hold tissue." responses to questions from the device complaint form - initial report.Will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? yes.Did the delay put the patient at risk? yes.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.Email correspondence with customer service (1/19/2022): how long was each delay? for part 8564.021 s/n (b)(4): 5 minutes.For part 8564.021 s/n (b)(4): 45 minutes.What actions were being done during each delay? new tray was grabbed during first delay.Patient had to be prepped for an open procedure conversion after second delay.What were the risks to the patients? patient had to be opened up to remove tissue.Did the patients require any additional treatment during the delay or will require another procedure as the result of the delay? patient was brought back later for a clot evacuation.What was each of the patient's outcome? patient ended up ok.Email correspondence with customer service (1/21/2022): were both hand pieces used during the same procedure or were they used during different ones? both were used in the same procedure.Which devices were used with the handles: the piranha morcellation system and morcescope.Did they check the whole system to find the problem or just changed the hand pieces when the problem arose? two morcellators were used and hand pieces were changed.Is it sure that the problem occurred by the hand pieces and not by the pump, tubes, or any other accessories? yes, all items were checked after.Pumps worked perfectly with other handpieces.All tubing and disposables were changed during the procedure.Were the other devices used checked after the procedure for any problems? yes.If they were checked, did they work properly? yes.If not, we may suggest the user to send these devices to rw for investigation, too.Date of the event is unknown, the user facility will be contacted for additional information.
 
Additional Manufacturer Narrative
Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr open.Rwmic will submit a follow up report after the device evaluation/due diligence has been completed and/or new information becomes available.
 
Event or Problem Description
The purpose of this submission is to report the results of the device investigation.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with the results of the device investigation/evaluation and any missing, new, and/or changed information.New information: results of the device investigation/evaluation from the manufacturer (section h10): the manufacturer reports that the device was tested using visual and functional means.The reported condition, hand piece would not hold tissue, was confirmed.The investigation found "that the plug pin is heavily corroded, the o-ring at the valve worn out, the magnet screw is leaking.However, according to the specifications, the motor function is ok." probable root cause: user error, normal wear and tear.Product disposition: to be determined.Device labeling was reviewed for patient code and device codes, see below: patient code: not applicable, no patient problem was reported.From the ifu ga-202, ga-a238.7.2.1 maintenance intervals important! to avoid any incidents or damage caused by aging and wear it is necessary to service the product and the accessories at adequate intervals.Depending on the frequency of use, but at least once a year, have an expert check the functional and operational safety of the equipment.From the ifu ga-a238.The user is advised in the ifu ga-a238-us / en / 2020-12 v6.0 / pk20-0352 in section 4.1 visual check to check all parts for any damage.The o-ring is mentioned explicitly to change if it is damaged.The ifu: " the o-ring (16.6) in the tool holder (clamping head) in power stick m4 must be in place and undamaged.If the o-ring (16.6) is damaged, replace by cutting it open using a scalpel and installing a new one." 7.2 maintenance important! in your inquiries or correspondence please always indicate the model and serial number on the identification plate.Further documentation is available from the manufacturer on request.Richard wolf service: www.Richard-wolf.Com/en-us/service-and-service-packages to avoid malfunctions, a regular function test and a check of the controls and the connection for damage must be carried out before every new start-up.In accordance with the instructions for use (manual), the user is responsible for the functionality of the footswitch.Device history was reviewed, no record of device being returned to importer or manufacturer for maintenance.
 
Event or Problem Description
Rwmic complaint reference no.(b)(4).The purpose of this submission is to provide results of due diligence for patient information, as well as, to close this mdr.
 
Additional Manufacturer Narrative
Follow-up report #2 is to provide fda with new information about this mdr.Corrected data: d9 - device available for evaluation? (device returned to manufacturer: 01/14/2022, instead of 01/17/2022).The user facility was contacted several times in an effort to collect patient information and user information.As of 29-sept-2022, rwmic has not received a response.Dates of user facility contact: 1st contact: 1/28/2022 via email: no response; 2nd contact: 8/12/2022 via email: no response; 3rd contact: 9/28/2022 via email: no response.Richard wolf medical instruments corporation (rwmic) considers this mdr closed.Rwmic will submit a follow up report if new information becomes available.
 
Additional Manufacturer Narrative
Follow-up report #3 is to provide fda with new information about this mdr.The user facility have provided the patient information via email dated, 10/12/2022.Information received: patient identifier- (b)(6); age at the time of event or date of birth- information not available; sex- m; weight- information not available; ethnicity- african american; race- african american.Richard wolf medical instruments corporation (rwmic) considers this mdr closed.Rwmic will submit a follow up report if new information becomes available.
 
Event or Problem Description
Rwmic complaint reference no.(b)(4).The purpose of this submission is to provide patient information recently received from user facility.

Brand Name
POWER STICK M4
Common Device Name
MOTOR HANDPIECE MAX. 6000RPM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM  75438
MDR Report Key13372842
Report Number1418479-2022-00003
Device Sequence Number14748873
Product Code GEY
UDI-Device Identifier04055207017982
UDI-Public04055207017982
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/14/2022
Report Date (Section F) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8564021
Device Catalogue Number8564.021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/05/2022
Device Age2 YR
Event Location Hospital
Date Report to Manufacturer10/14/2022
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date02/24/2022
09/30/2022
10/14/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MORCESCOPE; PIRANHA MORCELLATION SYSTEM; TUBING AND DISPOSABLES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American
Date Report Sent to FDA10/14/2022